Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 69, NWS Norman, OK

July 1, 2021Canadian County, Oklahoma County, Oklahoma

NWS Norman, OK issued this river flood advisory at Jul 1, 2021, 9:51 PM CDT for Canadian County, Oklahoma County, Oklahoma. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Jul 1, 2021, 9:51 PM CDT (02:51 UTC)
Expired
Jul 2, 2021, 8:33 PM CDT
In force
23 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Canadian County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 48 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Canadian River near Yukon (YUKO2). The gauge peaked at 12.03 ft at Jul 2, 2021, 5:00 AM CDT.

actionminormoderatemajor101507/0207/0307/04
Action stage
11 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07239700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

138 
WGUS84 KOUN 020251
FLSOUN

Flood Advisory
National Weather Service Norman OK
951 PM CDT Thu Jul 1 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  North Canadian River near Yukon affecting Oklahoma and Canadian 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC017-109-021500-
/O.NEW.KOUN.FL.Y.0069.210702T0251Z-210703T0000Z/
/YUKO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
951 PM CDT Thu Jul 1 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the North Canadian River near Yukon.
* From this evening to Friday evening.
* At 9:30 PM CDT Thursday the stage was 11.0 feet.
* Action stage is 11.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The North Canadian River is expected to rise to a crest 
  of 11.5 feet just after midnight tonight and then continue falling.
* Impact...At 12.0 feet, Bankfull conditions with disperse points of 
  shallow overflows near the river channel banks is prevalent...
   from near Banner Road to Yukon to the headwaters of Lake 
  Overholser. The areas most affected are low-lying croplands and 
  pastures... oilfields... and local roads.


&&

LAT...LON 3547 9785 3558 9785 3558 9765 3552 9765
      3551 9771

$$

JP
4 follow-up statements
411 
WGUS84 KOUN 020722
FLSOUN

Flood Advisory
National Weather Service Norman OK
222 AM CDT Fri Jul 2 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  North Canadian River near Yukon affecting Oklahoma and Canadian 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC017-109-021930-
/O.CON.KOUN.FL.Y.0069.000000T0000Z-210703T0000Z/
/YUKO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
222 AM CDT Fri Jul 2 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the North Canadian River near Yukon.
* Until this evening.
* At 1:30 AM CDT Friday the stage was 11.8 feet.
* Action stage is 11.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The North Canadian River is expected to crest at 12.1 
  feet Friday morning, then fall below 11 feet Friday evening.
* Impact...At 12.0 feet, Bankfull conditions with disperse points of 
  shallow overflows near the river channel banks is prevalent...
   from near Banner Road to Yukon to the headwaters of Lake 
  Overholser. The areas most affected are low-lying croplands and 
  pastures... oilfields... and local roads.


&&

LAT...LON 3547 9785 3558 9785 3558 9765 3552 9765
      3551 9771

$$

CMS
110 
WGUS84 KOUN 021357
FLSOUN

Flood Advisory
National Weather Service Norman OK
857 AM CDT Fri Jul 2 2021

...The Flood Advisory is extended for the following rivers in 
Oklahoma...

  North Canadian River near Yukon affecting Oklahoma and Canadian 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC017-109-030200-
/O.EXT.KOUN.FL.Y.0069.000000T0000Z-210703T0600Z/
/YUKO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
857 AM CDT Fri Jul 2 2021

...The Flood Advisory is now in effect until just after midnight 
tonight...

The Flood Advisory continues for
  the North Canadian River near Yukon.
* Until late tonight.
* At 8:30 AM CDT Friday the stage was 11.9 feet.
* Action stage is 11.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The North Canadian River is expected to fall below 11 
  feet late this afternoon.
* Impact...At 12.0 feet, Bankfull conditions with disperse points of 
  shallow overflows near the river channel banks is prevalent...
   from near Banner Road to Yukon to the headwaters of Lake 
  Overholser. The areas most affected are low-lying croplands and 
  pastures... oilfields... and local roads.


&&

LAT...LON 3547 9785 3558 9785 3558 9765 3552 9765
      3551 9771

$$

SIX
813 
WGUS84 KOUN 021904
FLSOUN

Flood Advisory
National Weather Service Norman OK
204 PM CDT Fri Jul 2 2021

...The Flood Advisory is extended for the following rivers in 
Oklahoma...

  North Canadian River near Yukon affecting Oklahoma and Canadian 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC017-109-030715-
/O.EXT.KOUN.FL.Y.0069.000000T0000Z-210703T1200Z/
/YUKO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
204 PM CDT Fri Jul 2 2021

...The Flood Advisory is now in effect until tomorrow morning...

The Flood Advisory continues for
  the North Canadian River near Yukon.
* Until Saturday morning.
* At 1:30 PM CDT Friday the stage was 11.2 feet.
* Action stage is 11.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The North Canadian River is expected to fall below 11.0 
  feet tonight.
* Impact...At 12.0 feet, Bankfull conditions with disperse points of 
  shallow overflows near the river channel banks is prevalent...
   from near Banner Road to Yukon to the headwaters of Lake 
  Overholser. The areas most affected are low-lying croplands and 
  pastures... oilfields... and local roads.


&&

LAT...LON 3547 9785 3558 9785 3558 9765 3552 9765
      3551 9771

$$

Maxwell
962 
WGUS84 KOUN 030133
FLSOUN

Flood Advisory
National Weather Service Norman OK
833 PM CDT Fri Jul 2 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  North Canadian River near Yukon affecting Oklahoma and Canadian 
  Counties.

OKC017-109-030245-
/O.CAN.KOUN.FL.Y.0069.000000T0000Z-210703T0133Z/
/YUKO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
833 PM CDT Fri Jul 2 2021

...The Flood Advisory for the North Canadian River near Yukon has 
been cancelled...

The Flood Advisory is cancelled for
  the North Canadian River near Yukon.
* At 7:30 PM CDT Friday the stage was 10.1 feet.
* Flood stage is 14.0 feet.
* Forecast...The North Canadian River is expected to continue to 
  fall.


&&

LAT...LON 3547 9785 3558 9785 3558 9765 3552 9765
      3551 9771

$$

JP

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 1, 5:51 PM CDT, 4 hours earlier.

Area forecast discussion, Jul 1, 5:51 PM CDT, 4 hours before
Area Forecast Discussion
National Weather Service Norman OK
551 PM CDT Thu Jul 1 2021

...New AVIATION...

.UPDATE...
Issued at 947 AM CDT Thu Jul 1 2021

Area of showers/storms still expected to gradually shift S/SW
today and tonight as the front slowly moves across the area. Made
some minor adjustments to PoPs/Wx grids to account for current
and projected trends. Heavy rain/flooding still main concern with
the activity today/tonight.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 205 PM CDT Thu Jul 1 2021

By this afternoon, showers and storms will most likely be ongoing
across parts of northern into central OK. By the evening, these
storms will move across central OK and into parts of southern OK.
A weak boundary could be set up across south central OK and will
extend into parts of the northern TX Panhandle. This boundary
could help reinforce showers and storms Friday morning into the
afternoon. A Flood Watch will continue until Friday evening for
parts of central and southwestern OK, and parts of western north
TX. This is mainly in part due to the very saturated soils, with
more expected rainfall. The rainy/cloudy conditions will keep
temperatures below average through the day tomorrow.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 205 PM CDT Thu Jul 1 2021

By Friday evening, showers and storms will be more confined to
southwest OK and western north TX with progression of the front.
These showers will linger into Saturday afternoon as the front
begins to weaken. On Sunday, there is the chance for some upslope
flow convection to make its way into western and northwestern OK,
but confidence in this activity making into most of the area is
very low. In fact, confidence in most of the area remaining dry is
high with the current model trends.

Early next week, a mid-level trough will begin to move down from
the Central/High Plains and could bring some slight chances for
precipitation throughout the week. Otherwise, high temperatures
will remain below average, but will slowly climb up into the upper
80s. Low temperatures will remain below average and will remain
in the mid to upper 60s across the area, with some parts getting
into the 70s.

&&

.AVIATION...
(00Z TAFS)
Issued at 543 PM CDT Thu Jul 1 2021

Scattered showers and thunderstorms will continue to move across
the area and affect most sites. Mostly MVFR conditions will
persist through the period, with some chance at IFR cigs as storms
move through. Expect these showers and storms to move out of
northern and central OK by midday Friday. Showers will linger in
southwest OK and western north TX through the morning, potentially
into the afternoon. Winds will remain light and will transition
from northerly to northeasterly by the end of the period.

&&

.UPPER AIR...
Issued at 234 AM CDT Wed Jun 30 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  81  66  82 /  60  50  20  30
Hobart OK         68  80  67  83 /  80  70  50  50
Wichita Falls TX  72  85  71  84 /  60  70  50  60
Gage OK           67  80  66  83 /  90  60  40  30
Ponca City OK     70  83  63  84 /  20  20  10  10
Durant OK         72  86  70  86 /  70  50  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Friday evening for OKZ014>030-034>038.

     Flood Watch through Friday morning for OKZ006>008-011>013.

     Flood Watch through Friday evening for OKZ033.

TX...Flood Watch through Friday evening for TXZ083>085.

&&

SHORT TERM...13
LONG TERM....13
AVIATION...13
Hazardous weather outlook, Jul 1, 1:06 PM CDT, 8 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
106 PM CDT Thu Jul 1 2021

OKZ004>048-050>052-TXZ083>090-021815-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
106 PM CDT Thu Jul 1 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Thunderstorm are ongoing and will continue this afternoon and
tonight as a cold front moves southward across the area. A few
strong storms are possible this afternoon and evening along the
front.

.Heavy Rain...
Thunderstorms with heavy rain, especially in areas where the
ground is saturated, could lead to flooding in some locations
through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Storm chances gradually shift southward into southern Oklahoma
and western north Texas by Friday into the weekend. At least a low
chance for thunderstorms will return early next week across
portions of the area.

.Heavy Rain...
Because of saturated ground across much of the area, a risk for
flooding will continue through Friday, especially across southwest
Oklahoma and portions of western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Jul 1, 4:18 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
418 PM CDT THU JUL 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLOOD            1 SSW NORMAN            35.20N 97.45W
07/01/2021                   CLEVELAND          OK   TRAINED SPOTTER

            PICTURE ON TWITTER OF AT LEAST 12 INCHES OF
            WATER AT INTERSECTION.

&&

RCB
Local storm report, Jul 1, 4:21 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
421 PM CDT THU JUL 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     FLOOD            1 WSW NORMAN            35.21N 97.46W
07/01/2021                   CLEVELAND          OK   OTHER FEDERAL

            IMHOFF CREEK IS GOING OVER MCNAMEE ST NEAR
            LIONS PARK.

&&

RCB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:12 PM CDTAreal Flood AdvisoryOUNMarshall3 hr
Jul 2, 2:08 AM CDTRiver Flood AdvisoryOUNKingfisher, Logan19 hr
Jul 2, 3:53 AM CDTAreal Flood AdvisoryOUNBeckham, Greer, Harmon, Jackson4 hr
Jul 2, 4:55 AM CDTAreal Flood AdvisoryOUNComanche, Cotton, Kiowa, Tillman4 hr
Jul 2, 7:52 AM CDTAreal Flood AdvisoryOUNCarter, Comanche, Cotton, Jefferson, Love, Stephens3 hr
Jul 2, 9:01 AM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie12 hr
Jul 2, 9:42 AM CDTRiver Flood WarningOUNComanche, Cotton16 hr
Jul 2, 2:18 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain, Oklahoma6 hr
Jul 2, 5:39 PM CDTAreal Flood AdvisoryOUNPontotoc3 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.